Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Abelian subgroups of pro-$ 2$ Galois groups


Author: Ido Efrat
Journal: Proc. Amer. Math. Soc. 123 (1995), 1031-1035
MSC: Primary 12F12; Secondary 11E81, 12J10
MathSciNet review: 1242081
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ a(K)$ be the maximal cardinality $ \vert I\vert$ such that $ \mathbb{Z}_2^I$ is a closed subgroup of the maximal pro-2 Galois group of a field K. We prove estimates on $ a(K)$ conjectured by Ware.


References [Enhancements On Off] (What's this?)

  • [1] Nicolas Bourbaki, Elements of mathematics. Commutative algebra, Hermann, Paris; Addison-Wesley Publishing Co., Reading, Mass., 1972. Translated from the French. MR 0360549
  • [2] Ludwig Bröcker, Characterization of fans and hereditarily Pythagorean fields, Math. Z. 151 (1976), no. 2, 149–163. MR 0422233
  • [3] Ido Efrat, Free product decompositions of Galois groups over Pythagorean fields, Comm. Algebra 21 (1993), no. 12, 4495–4511. MR 1242845, 10.1080/00927879308824813
  • [4] Otto Endler, Valuation theory, Springer-Verlag, New York-Heidelberg, 1972. To the memory of Wolfgang Krull (26 August 1899–12 April 1971); Universitext. MR 0357379
  • [5] Antonio J. Engler, Fields with two incomparable Henselian valuation rings, Manuscripta Math. 23 (1977/78), no. 4, 373–385. MR 0463148
  • [6] Bill Jacob and Roger Ware, A recursive description of the maximal pro-2 Galois group via Witt rings, Math. Z. 200 (1989), no. 3, 379–396. MR 978598, 10.1007/BF01215654
  • [7] Tsit Yuen Lam, Orderings, valuations and quadratic forms, CBMS Regional Conference Series in Mathematics, vol. 52, Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1983. MR 714331
  • [8] Winfried Scharlau, Quadratic and Hermitian forms, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 270, Springer-Verlag, Berlin, 1985. MR 770063
  • [9] Jean-Pierre Serre, Cohomologie galoisienne, With a contribution by Jean-Louis Verdier. Lecture Notes in Mathematics, No. 5. Troisième édition, vol. 1965, Springer-Verlag, Berlin-New York, 1965 (French). MR 0201444
  • [10] Roger Ware, When are Witt rings group rings? II, Pacific J. Math. 76 (1978), no. 2, 541–564. MR 0568320
  • [11] Roger Ware, Stability in Witt rings and abelian subgroups of pro-2-Galois groups, Rocky Mountain J. Math. 19 (1989), no. 3, 985–995. Quadratic forms and real algebraic geometry (Corvallis, OR, 1986). MR 1043266, 10.1216/RMJ-1989-19-3-985

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12F12, 11E81, 12J10

Retrieve articles in all journals with MSC: 12F12, 11E81, 12J10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1242081-X
Article copyright: © Copyright 1995 American Mathematical Society